Cyclophosphamide-Induced Hemorrhagic Myocarditis

Read full text
Authors: Rade R. Jibawi Rivera, David Harmon, Joerg Herrmann, Patricia A. Pellikka
Cited by: 1
References: 10

Abstract

BACKGROUND: Cyclophosphamide is a widely used chemotherapeutic agent with a spectrum of toxicities, including a rare drug-related hemorrhagic myocarditis. CASE SUMMARY: A 63 -year-old male with myelofibrosis underwent haploidentical stem cell transplantation with 95 mg/kg cyclophosphamide conditioning. He developed tachycardia, lower-extremity edema, and pulmonary congestion 8 days later. Troponin-T was 512 ng/L, and N-terminal pro-brain natriuretic peptide was 20,142 pg/mL, each previously normal. Electrocardiogram showed low-voltage QRS complexes in limb leads. Echocardiography demonstrated significant left ventricular wall thickening (17 mm), preserved left ventricular ejection fraction (54%), and decreased global longitudinal strain (-9%), all previously normal. Cardiac magnetic resonance imaging suggested myocardial edema and inflammation. Left ventricular T2∗ value near 20 ms suggested intramyocardial hemorrhage. Volume overload and supraventricular arrhythmias were managed conservatively. DISCUSSION: To our knowledge, there are no reported cases of nonfatal cyclophosphamide-induced hemorrhagic myocarditis at a dose

Fields of Study & Subjects

Chemotherapy-induced cardiotoxicity and mitigation Viral Infections and Immunology Research Takotsubo Cardiomyopathy and Associated Phenomena

Publication details

Journal / source
JACC Case Reports
Publisher
Elsevier BV
Volume
31
Issue
8
Pages
106613–106613
Publication date
21 January 2026
Language
EN